Oops, you're using an old version of your browser so some of the features on this page may not be displaying properly.

MINIMAL Requirements: Google Chrome 24+Mozilla Firefox 20+Internet Explorer 11Opera 15–18Apple Safari 7SeaMonkey 2.15-2.23

This section includes the currently available and published information from a literature search (conducted on 31 August 2009).

Clinical signs

  • Busam KJ, Capodieci P, Motzer R, et al. Cutaneous side-effects in cancer patients treated with the antiEpidermal growth factor Receptor antibody C225. Br J Dermatol 2001; 144(6): 1169-1176. PM:11422037.
  • Van Doorn R, Kirtschig G, Scheffer E, Stoof TJ, Giaccone G. Follicular and epidermal alterations in patients treated with ZD1839 (Iressa), an inhibitor of the Epidermal growth factor receptor. Br J Dermatol 2002; 147(3): 598-601. PM:12207609.
  • Walon L, Gilbeau C, Lachapelle JM. [Acneiform eruptions induced by cetuximab]. Ann Dermatol Venereol 2003; 130(4): 443-446. PM:12843857.
  • Jacot W, Bessis D, Jorda E, et al. Acneiform eruption induced by Epidermal growth factor Receptor inhibitors in patients with solid tumours. Br J Dermatol 2004; 151(1): 238-241. PM:15270903.
  • Robert C, Soria JC, Spatz A, et al. Cutaneous side-effects of kinase inhibitors and blocking antibodies. Lancet Oncol 2005; 6(7): 491-500. PM:15992698.
  • Segaert S and Van Cutsem E. Clinical signs, pathophysiology and management of skin toxicity during therapy with Epidermal growth factor Receptor inhibitors. Ann Oncol 2005; 16(9): 1425-1433. PM:16012181.
  • Gutzmer R, Werfel T, Kapp A, Elsner J. [Cutaneous side effects of EGF-Receptor inhibition and their management]. Hautarzt 2006; 57(6): 509-513. PM:16205868.
  • Roé E, Garcia Muret MP, Marcuello E, et al. Description and management of cutaneous side effects during cetuximab or erlotinib treatments: a prospective study of 30 patients. J Am Acad Dermatol 2006; 55(3): 429-437. PM:16908348.
  • Melichar B and Nemcová I. Eye complications of cetuximab therapy. Eur J Cancer Care (Engl) 2007; 16(5): 439-443. PM:17760931.
  • Osio A, Mateus C, Soria JC, et al. Cutaneous side-effects in patients on long-term treatment with Epidermal growth factor Receptor inhibitors. Br J Dermatol 2009; 161(3): 515-521. PM:19466958.
  • Segaert S, Chiritescu G, Lemmens L, et al. Skin toxicities of targeted therapies. Eur J Cancer 2009; 45 (Suppl 1)295-308. PM:19775626.

Pathophysiology

  • Peréz-Soler R and Saltz L. Cutaneous adverse effects with HER1/EGFR-targeted agents: is there a silver lining? J Clin Oncol 2005; 23(22): 5235-5246. PM:16051966.
  • Segaert S and Van Cutsem E. Clinical signs, pathophysiology and management of skin toxicity during therapy with Epidermal growth factor Receptor inhibitors. Ann Oncol 2005; 16(9): 1425-1433. PM:16012181.
  • Lacouture ME. Mechanisms of cutaneous toxicities to EGFR inhibitors. Nat Rev Cancer 2006; 6(10): 803-812. PM:16990857.

Grading, terminology and scoring

Evidence from clinical trials for prophylactic/reactive treatment of skin toxicity

  • Scope A, Agero AL, Dusza SW, et al. Randomized double-blind trial of prophylactic oral minocycline and topical tazarotene for cetuximab-associated acne-like eruption. J Clin Oncol 2007; 25(34): 5390-5396. PM:18048820.
  • Jatoi A, Rowland K, Sloan JA, et al. Tetracycline to prevent Epidermal growth factor Receptor inhibitor-induced skin rashes: results of a placebo-controlled trial from the North Central Cancer Treatment Group (N03CB). Cancer 2008; 113(4): 847-853. PM:18543329.
  • Mitchell EP, Lacouture M, Shearer H, et al. Final STEPP results of prophylactic versus reactive skin toxicity (ST) treatment (tx) for panitumumab (pmab)-related ST in patients (pts) with metastatic colorectal cancer (mCRC). J Clin Oncol ASCO Annual Meeting Proceedings (Post-Meeting Edition) 2009; 27(18S): abstract CRA4027.
  • Scope A, Lieb JA, Dusza SW, et al. A prospective randomized trial of topical pimecrolimus for cetuximab-associated acnelike eruption. J Am Acad Dermatol 2009; 61(4): 614-620. PM:19646778.
  • Tan EH and Chan A. Evidence-based treatment options for the management of skin toxicities associated with Epidermal growth factor Receptor inhibitors. Ann Pharmacother 2009; 43(10): 1658-1666. PM:19755624.

Management of EGFRI-associated toxicities

  • Dick SE and Crawford GH. Managing cutaneous side effects of Epidermal growth factor Receptor (HER1/EGFR) inhibitors. Commun Oncol 2005; 2(6): 492-496.
  • Robert C, Soria JC, Spatz A, et al. Cutaneous side-effects of kinase inhibitors and blocking antibodies. Lancet Oncol 2005; 6(7): 491-500. PM:15992698.
  • Rhee J, Oishi K, Garey J, Kim E. Management of rash and other toxicities in patients treated with Epidermal growth factor receptor-targeted agents. Clin Colorectal Cancer 2005; 5 (Suppl 2)S101-S106. PM:16336749.
  • Segaert S and Van Cutsem E. Clinical signs, pathophysiology and management of skin toxicity during therapy with Epidermal growth factor Receptor inhibitors. Ann Oncol 2005; 16(9): 1425-1433. PM:16012181.
  • Gutzmer R, Werfel T, Kapp A, Elsner J. [Cutaneous side effects of EGF-Receptor inhibition and their management]. Hautarzt 2006; 57(6): 509-513. PM:16205868.
  • Lacouture ME, Basti S, Patel J, Benson A3. The SERIES clinic: an interdisciplinary approach to the management of toxicities of EGFR inhibitors. J Support Oncol 2006; 4(5): 236-238. PM:16724647.
  • Segaert S and Van Cutsem E. Clinical management of EGFRI dermatologic toxicities: the European perspective. Oncology (Williston Park) 2007; 21(11 Suppl 5): 22-26. PM:18159647.
  • Segaert S. Management of skin toxicity of Epidermal growth factor Receptor inhibitors. Targeted Oncol 2008; 3(4): 245-251.
  • Segaert S, Chiritescu G, Lemmens L, et al. Skin toxicities of targeted therapies. Eur J Cancer 2009; 45 (Suppl 1)295-308. PM:19775626.

EGFRIs and Radiation

  • Bernier J, Bonner J, Vermorken JB, et al. Consensus guidelines for the management of radiation dermatitis and coexisting acne-like rash in patients receiving radiotherapy plus EGFR inhibitors for the treatment of squamous cell carcinoma of the head and neck. Ann Oncol 2008; 19(1): 142-149. PM:17785763.

Nursing

  • Sipples R. Common side effects of anti-EGFR therapy: acneform rash. Semin Oncol Nurs 2006; 22(1 Suppl 1): 28-34. PM:16616284.

Consensus Guidelines

  • Peréz-Soler R, Delord JP, Halpern A, et al. HER1/EGFR inhibitor-associated rash: future directions for management and investigation outcomes from the HER1/EGFR inhibitor rash management forum. Oncologist 2005; 10(5): 345-356. PM:15851793 (USA).
  • Lynch TJ, Jr., Kim ES, Eaby B, et al. Epidermal growth factor Receptor inhibitor-associated cutaneous toxicities: an evolving paradigm in clinical management. Oncologist 2007; 12(5): 610-621. PM:17522250. (USA)

This site uses cookies. Some of these cookies are essential, while others help us improve your experience by providing insights into how the site is being used.

For more detailed information on the cookies we use, please check our Privacy Policy.

Customise settings